Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 23, 2015, 2:47 PM EDT for Pike County, Pennsylvania. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 23, 2015, 3:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:55 PM EDT | HAIL 1 | Dingmans Ferry, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS51 KBGM 231847
SVRBGM
PAC103-231900-
/O.NEW.KBGM.SV.W.0049.150623T1847Z-150623T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN NORTHEASTERN PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HAINESVILLE...OR NEAR MONTAGUE...MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PORT JERVIS AND MATAMORAS AROUND 255 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 7472 4135 7476 4132 7477 4132 7479
4131 7480 4129 7483 4123 7487 4121 7486
4116 7490 4115 7494 4133 7497 4137 7469
4136 7470
TIME...MOT...LOC 1847Z 262DEG 58KT 4125 7485
HAIL...1.00IN
WIND...60MPH
$$
DJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:55 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 1:55 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT TUE JUN 23 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY, AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH EASTERN CANADA. THIS SYSTEM WILL PUSH A WARM FRONT THROUGH THE AREA, FOLLOWED BY A TRAILING COLD FRONT TODAY. SOME OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS AND HEAVY RAIN. MOSTLY SUNNY SKIES AND PLEASANT TEMPERATURES WILL RETURN ON WEDNESDAY. && .NEAR TERM /THROUGH WEDNESDAY/... 0945 AM UPDATE... THE INITIAL LINE OF SHOWERS AND STORMS HAS RACED THROUGH AND WEAKENED AS IT DID SO WITH ONLY A HANDFUL OF REPORTS OF WIND DAMAGE OVER STEUBEN INTO CHEMUNG COUNTIES. THE WATCH HAS BEEN DROPPED. SOME SHOWERS/STORMS STILL OVER NE PA INTO DELAWARE/SULLIVAN COUNTIES BUT THESE WILL EXIT WITHIN THE NEXT HOUR OR TWO. BEYOND THIS TIME QUESTION IS HOW MUCH THE ATMOSPHERE CAN RECOVER BEFORE THE MAIN FRONT COMES THROUGH THIS AFTERNOON. AT THIS POINT THREAT OF SEVERE WEATHER FOR THIS AFTERNOON APPEARS TO BE MAINLY FROM AROUND BROOME COUNTY EASTWARD THEN SOUTHWARD INTO NE PA AS THE FRONT WILL BE CLEARING AREAS FARTHER WEST. STILL, CONVECTION WILL LIKELY BE MORE SCATTERED IN NATURE SO DON'T SEE A HIGH PROBABILITY OF WIDESPREAD SEVERE WEATHER. UPDATES WERE MADE TO POP/WEATHER GRIDS TO REFLECT THIS LATEST THINKING. TONIGHT CLEARING SKIES AS TEMPS AND DEWPTS DROP INTO THE 50S. STRONG BOUNDARY LAYER WINDS SO DO NOT EXPECT VALLEY FOG. HIGH PRESSURE FROM THE OHIO VALLEY BUILDS IN WED TO BE OVER THE REGION WED NGT. DRY SEASONABLE AIR. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... 115 PM EDT UPDATE... WED NIGHT IS EXPECTED TO BE DRY AS HIGH PRESSURE RESIDES OVER THE REGION. BY THURS MORNING WE TRANSITION INTO A PATTERN WHERE WE HAVE TROUGHING IN THE EAST AND RIDGING IN THE WEST. THIS WILL ALLOW FOR A CHANCE FOR PRECIP OVER OUR AREA STARTING THURS AND LASTING THRU THE PERIOD. A LOW PRESSURE SYSTEM WILL DRIFT ACROSS THE MID WEST THEN OVER SOUTHERN PA THURS... WHICH MAY BRING SHOWERS OVER THE CWA STARTING THURS MORNING. THE CHANCE FOR RAIN SHOWERS WILL INCREASE DURING LATE AFTERNOON AND WILL REMAIN THROUGH THE PERIOD. THIS PATTERN ALLOWS MULT WAVES TO MOVE BRINGING MORE CHANCES FOR RAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 115 PM EDT UPDATE... CLOSELY FOLLOWED WPC GUIDANCE. A VERY ACTIVE PATTERN CONTINUES AND WILL REMAIN IN PLACE THRU THE END OF THE FORECAST PERIOD. THIS PATTERN CONSISTS OF TROUGHING OVER THE EAST AND RIDGING OVER THE WEST. KEPT A CHANCE FOR PRECIP OVER THE CWA THRU THE WHOLE PERIOD. MULT WAVES WILL RIDE AROUND THE TROUGH AND CREATE ENOUGH UPPR LVL SUPPORT FOR SHOWERS. THIS PATTERN WILL ALSO CREATE CLOUDY SKIES ALONG WITH BELOW NORMAL TEMPS FOR THIS TIME OF YR. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WE STILL HAVE THE CHANCE FOR SOME SHOWERS AND STORMS THIS AFTERNOON AHEAD OF A COLD FRONT WITH THE BEST CHANCES BEING FOR KAVP. CONFIDENCE AND COVERAGE IS NOT HIGH ENOUGH TO WARRANT INCLUSION IN THE TAFS FOR THE REMAINDER OF THE SITES. MVFR AND EVEN BRIEF IFR WILL BE POSSIBLE IN ANY SHOWERS OR STORMS THAT OCCUR ALONG WITH GUSTY WINDS. CONDITIONS QUICKLY CLEAR BEHIND THE FRONT THIS EVENING WITH RESTRICTION FREE CONDITIONS FOR THE REMAINDER OF THE TAF PERIOD. THE EXCEPTION IS KELM WHICH MAY SEE SOME MIST OR FOG OVERNIGHT. STRONG GUSTY W/SW WINDS THIS AFTERNOON TURN NW BEHIND THE FRONT AND DIMINISH THIS EVENING. .OUTLOOK... WED...VFR. THURS/FRI/SAT/SUN...CHANCE OF SHRA AND ASSOCIATED RESTRICTIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...PCF/TAC SHORT TERM...KAH LONG TERM...KAH AVIATION...PCF
Hazardous weather outlook, Jun 23, 9:00 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 900 AM EDT TUE JUN 23 2015 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-241300- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD- 900 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. A FEW THUNDERSTORMS ALONG THIS FRONT COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY ALSO HAVE HEAVY RAIN WHICH COULD CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ039-040-043-044-047-048-072-241300- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 900 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS AHEAD OF THIS FRONT WILL HAVE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE HEAVY RAIN WHICH COULD CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 8:50 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
850 AM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG THURSTON 42.22N 77.27W
06/23/2015 STEUBEN NY 911 CALL CENTER
FEW TREES DOWN
0712 AM TSTM WND DMG BATH 42.34N 77.32W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN
0715 AM TSTM WND DMG CORNING 42.15N 77.06W
06/23/2015 STEUBEN NY 911 CALL CENTER
WIRES DOWN
0720 AM TSTM WND DMG CATON 42.05N 77.03W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN IN CATON
&&
BGMSpecial weather statement, Jun 23, 9:03 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
903 AM EDT TUE JUN 23 2015
NYZ057-231400-
DELAWARE NY-
903 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DELAWARE
COUNTY ...
* AT 903 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOVINA CENTER TO 7
MILES NORTH OF WILLOWEMOC...AND MOVING EAST AT 60 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
* STRONG THUNDERSTORMS WILL BE NEAR...
ROXBURY AROUND 915 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BINGHAMTON.
&&
LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
4215 7453 4212 7456 4204 7472 4239 7484
4245 7465 4242 7461 4235 7443
TIME...MOT...LOC 1303Z 279DEG 60KT 4231 7480 4202 7471
ABSLocal storm report, Jun 23, 9:11 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
911 AM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG THURSTON 42.22N 77.27W
06/23/2015 STEUBEN NY 911 CALL CENTER
FEW TREES DOWN
0712 AM TSTM WND DMG BATH 42.34N 77.32W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN
0715 AM TSTM WND DMG CORNING 42.15N 77.06W
06/23/2015 STEUBEN NY 911 CALL CENTER
WIRES DOWN
0720 AM TSTM WND DMG CATON 42.05N 77.03W
06/23/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN IN CATON
0730 AM TSTM WND DMG SOUTHPORT 42.06N 76.81W
06/23/2015 CHEMUNG NY FACEBOOK
TREE DOWN
&&
BGMSpecial weather statement, Jun 23, 10:33 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1033 AM EDT TUE JUN 23 2015
PAZ047-231500-
LUZERNE PA-
1033 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LUZERNE COUNTY ...
* AT 1032 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BEACH HAVEN...OR NEAR BERWICK...MOVING EAST AT 60 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
DRIFTON AND MOUNTAIN TOP AROUND 1040 AM EDT.
FREELAND AND WOODSIDE-DRIFTON AROUND 1045 AM EDT.
WHITE HAVEN AROUND 1050 AM EDT.
STODDARTSVILLE AROUND 1055 AM EDT.
LAT...LON 4095 7621 4105 7623 4112 7623 4117 7563
4116 7560 4112 7563 4112 7565 4113 7568
4109 7577 4105 7577 4103 7574 4101 7574
4092 7597 4090 7603
TIME...MOT...LOC 1432Z 261DEG 61KT 4106 7614
PCFSpecial weather statement, Jun 23, 1:27 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
127 PM EDT TUE JUN 23 2015
PAZ047-231815-
LUZERNE PA-
127 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LUZERNE COUNTY ...
* AT 126 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAINVILLE...OR NEAR BLOOMSBURG...MOVING EAST AT 65 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
BERWICK AROUND 130 PM EDT.
NESCOPECK...ROCK GLEN AND BEACH HAVEN AROUND 135 PM EDT.
CONYNGHAM AROUND 140 PM EDT.
HAZLETON...WEST HAZLETON AND DRUMS AROUND 145 PM EDT.
FREELAND...WOODSIDE-DRIFTON AND DRIFTON AROUND 150 PM EDT.
WHITE HAVEN AROUND 155 PM EDT.
STODDARTSVILLE AROUND 205 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4095 7621 4105 7623 4108 7623 4114 7562
4112 7565 4113 7566 4112 7571 4109 7577
4105 7577 4103 7574 4101 7574 4098 7583
4090 7603
TIME...MOT...LOC 1726Z 263DEG 55KT 4097 7635
DJNSpecial weather statement, Jun 23, 2:28 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT TUE JUN 23 2015
PAZ048-231900-
PIKE PA-
228 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PIKE COUNTY
...
* AT 227 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SKYTOP TO NEAR EAST
BANGOR...AND MOVING EAST AT 65 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
* STRONG THUNDERSTORMS WILL BE NEAR...
MILFORD AND DINGMANS FERRY AROUND 245 PM EDT.
LAT...LON 4114 7508 4115 7515 4125 7513 4125 7525
4128 7526 4138 7471 4132 7479 4123 7487
4121 7486 4116 7490 4108 7503
TIME...MOT...LOC 1827Z 262DEG 59KT 4122 7522 4091 7520
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:23 AM EDT | Special Weather Statement | BGM | Bradford | 52 min |
| Jun 23, 10:33 AM EDT | Special Weather Statement | BGM | Luzerne | 27 min |
| Jun 23, 1:27 PM EDT | Special Weather Statement | BGM | Luzerne | 48 min |
| Jun 23, 1:36 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 39 min |
| Jun 23, 2:28 PM EDT | Special Weather Statement | BGM | Pike | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.